CHARLES K. DONEGAN, M.D.; ADDISON L. MESSER, M.D.; EDWARD S. ORGAIN, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
The deleterious effects of large doses of vitamin D, although well established, have not received sufficient emphasis in the therapy of those chronic conditions, notably arthritis, for which prolonged administration of the drug has been suggested.
Danowski, Winkler, and Peters1 reported two patients suffering from vitamin D intoxication, one of whom was taking vitamin D produced by the electrical activation of heat vaporized ergosterol. In both instances there was evidence of decreased renal function, and one patient exhibited soft tissue calcification. Freeman, Rhoads, and Yeager2 described toxic symptoms due to hypervitaminosis D in two subjects taking Ertron. The important symptoms
DONEGAN CK, MESSER AL, ORGAIN ES. VITAMIN D INTOXICATION DUE TO ERTRON: REPORT OF TWO CASES*. Ann Intern Med. 1949;30:429–435. doi: https://doi.org/10.7326/0003-4819-30-2-429
Download citation file:
Published: Ann Intern Med. 1949;30(2):429-435.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use